Skip to main content

How long should you wait to eat or drink after using a Suboxone film?

6 Answers

Krist10 17 Mar 2018

Actually,it's still absorbing into your body even after the film is gone. You'll know you need to wait a bit longer if there's still a thick coat of the medicine mixed with your saliva still under your tongue or on your cheeks. Sit down and lean over and let your saliva gather in your cheeks(as you're sitting upright , lean forward and tilt your head down) for 5 minutes at least. I do it until I don't taste it in my mouth anymore... but 5 minutes should do. Then spit it out. Rinse and eat.

Votes: +2
Krist10 17 Mar 2018

One more thing tho,swallowing your spit doesn't do anything but make you nauseated.

Bellereload 2 Dec 2018

I somewhat agree with PollRein but y’all are all making this into such a big deal when it isn’t one. Just put the strip under your tongue and go on about your day. I’ve never had to spit or lean forward or anything else. You can look in a mirror if you’re not sure it has completely dissolved if you want. Other than that there is nothing special to do except don’t eat or drink anything until the film has completely dissolved because you will waste it if you do.

Jadealyx 11 Mar 2021

You are not giving sound advice. Never spit out your meds. And you can wait as long as you feel comfortable to begin to eat, drink or smoke again. Everyone responds differently to the medication and some people salivate more or less than others. Usually 5-10 minutes after pill or strip has dissolved will do though.

Buffalo Britches 1 Jul 2018

I can't swallow it either! When I do I always get headaches if I swallow all of it so I split the difference and spit most and swallow some.

I wait 10-15 minutes before eating or drinking after absorption.

Votes: +0
SayEnough 22 Jul 2018

I see this original post is from 2011 but still felt compelled to respond to what I'm reading. First off, EVERY INDIVIDUAL responds and reacts differently to Suboxone. With that said, I, personally, have had zero issues with taking either tablets or strips. I'm coming up on my 5th year clean & sober, thanks to Suboxone. I've been extremely fortunate to receive care from the same physician throughout all 5 years, because of my sobriety. I've NEVER been told/nor heard to spit out ANYTHING! I was actually kinda shocked to read that comment. The strip or pill needs to remain under your tongue until completely dissolved. You CAN swallow your saliva while the medicine dissolves. I have heard some say strips cause nausea. I've been lucky to never experience that. I've also heard the pills cause headaches in some. Again, I've been very lucky to never have that happen. Certain insurances only allow pills. In my experience, the strips have worked best.

Expand...

In almost 5 years of being on them, I've never spit out anything from the strip, I don't need to hold my head a particular direction and I only wait maybe 5 minutes to eat/drink/smoke a cig.
Suboxone has saved my life! It's given back the normalcy in my life. Taking as prescribed, Suboxone, along with IOP has been the best treatment I've ever received for addiction.

Votes: +2
Jadealyx 11 Mar 2021

I absolutely agree with this comment 110%. Sober 2 years on Subutex, not Suboxone. But I agree with all of your statements, you don't have to lean your head down or spit out anything. If that's how they're doing it, they're doing it wrong. I wish people would give more sound advice such as yours. I strongly encourage people that come onto this site to take this person's advice. It really is common sense but, some people need to read something relatable.

eegersheim 8 Aug 2018

I have been on both tablets and strips I have always just let it dissolve under my tongue yes there's a nasty aftertaste and I usually just swallow it and suck it up figuring there's got to be some medicine left in there I've never gotten sick or nauseated from it and maybe I'm just lucky. I haven't been able to find it but someone in this thread mention that their doctor said that the sweats are not from this medicine he's full of crap I absolutely get the sweats from this medicine I am on 8 a day . I take half in the morning when I wake up and then usually around 3 or 4 in the afternoon I'll have a moment where I just sweat profusely and that's usually my cue to take the other half maybe we are the exception but I guess everybody's body reacts differently.

Votes: +0
ItsNotWhatYouThink 2 Dec 2018

I know this thread is old but I wanted to comment my experience in case anyone else came across this thread. I started on Zubsolv 2 years ago and have been clean ever since. When I first started I would let the tablet dissolve under my tongue for about 20 minutes, not swallowing the entire time. After the 20 minutes (or when I felt the tablet was dissolved) I would swish the saliva around my mouth and then swallow. At first I had no issues or unwanted side effects but after a few months of taking it I realized I would suddenly get extremely nauseous with a horrendous headache about 30 minutes after taking the medication. I talked to my doctor about it and she recommended spitting out the saliva after the tablet dissolved. Now I leave the tablet in my mouth for about 30-40 minutes and then before I spit out the saliva I swish it around my mouth. Ever since I started spitting it out I haven't experienced any negative side effects.

Expand...

The medication works just as well after spitting. It is awkward, gross and inconvenient to hold a medication in your mouth for 30 to 40 minutes without swallowing but it's definitely worth it in the end. I think the hardest thing for me is not being able to speak for that amount of time because it never fails that my husband or my kids will come up and try to ask me questions and I awkwardly try to answer with a mouth full of saliva. It's not pretty.

Votes: +0
chellebamboo 11 May 2020

I think it’s so odd that the responses to this question are so varied. The instructions are so specific, even from provider to provider (within the same clinic) and have been the same for the last year.
Don’t eat or smoke 30 minutes prior
Rinse your mouth with warm water right before (to help dilate the vessels in your mouth)
Allow the strip and saliva to sit in your mouth for 30 minutes (more if you can) I know this is hard, but if you set the time aside, don’t try and talk,And don’t move around a bunch, it’s possible.
Spit the saliva out after the 30 minutes is up.
I mean I get it, some people swallow the saliva without issue. Good for them. But headaches and nausea are a real issue for some.
My levels are checked weekly and when I’m busy and know I haven’t been taking in as advised it shows.

Expand...

I’ve been told there is no benefit to swallowing the saliva, and when I first started taking it I did swallow it, thinking tut would give me more medicine. But all I really got was an upset stomach and I guess I just don’t understand why the topic has been made so difficult. I’ve seen posts with the most backward information and sometimes I wonder if there are people just posting bs to mess with people who will believe anything they read in hopes of getting high.
It’s not that complicated. It’s time consuming, yes. But not complicated.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.